Pages

Wednesday, May 11, 2011

Would you....if you knew?

In October last year I blogged about my visit to a rheumatologist and the new medication I was put on for Fibromyalgia.  You can read that post HERE   Suffice to say the miracle drug was not a miracle after all and a second option was tried with the words "it is not addictive and if it doesn't work you can stop taking it."   
Over this last weekend I made the decision that it is not working and I am no longer taking it.     
NO WEANING OFF. (after all it is not addictive;-)           
COLD TURKEY.
Yesterday morning I woke up feeling like crap.  (Sorry there is NO nice name for how I am feeling).  This morning I decided to google the withdrawal symptoms of this medication...and I was appalled.  It seems that the only reason to continue with the medication would be fear of how bad you're going to feel.
If a doctor prescribes a new medication and tells you what the symptoms are going to be once you stop...will you still take them?:  This is what DR GOOGLE told me:
******* Withdrawal Symptoms may include but not limited to:
Cymbalta taperingaggression ( that explains why I want to bite anyone who gets to close) anxiety, (thank heavens that one skipped me) balance issues (when I turn my head...it feels as if my brain is loose inside and I get severe vertigo), blurred vision , brain zaps,(Yikes...they actually have a name for it...Every time I glance in one direction or the other, or swivel my head too fast, it's like a pressure drop and momentary, barely audible effect -- yes, like an electrical zap in my ears. It's accompanied by a slight dislocated feeling, like what you get in your stomach when you're falling -- but in your head) concentration impairment, constipation, crying spells, depersonalization, diarrhea, dizziness. electric shock sensations, fatigue, flatulence, flu-like (hot and cold) symptoms, hallucinations, hostility, highly emotional, indigestion, irritability,(very) impaired speech, insomnia, jumpy nerves, lack of coordination, lethargy, migraine headaches / increased headaches, nausea, nervousness, over-reacting to situations, paranoia, repetitive thoughts or songs, sensory & sleep disturbances, severe internal restlessness (akathasia), stomach cramps, tremors, tinnitus (ear ringing or buzzing),(last night the buzzing kept me awake most of the night) tingling sensations, troubling thoughts, visual hallucinations / illusions, vivid dreams, speech visual changes.  (NOW MY QUESTION IS....why did the doc not tell me this beforehand...there is no way I would have taken the meds if I knew.)  Fortunately I only have some of the above symptoms.

I can tell you one thing for certain...the pain of fibromyalgia is nothing compared to these withdrawal symptoms.  For a moment this morning I was very, very tempted to go out and have my script filled again...like a real junkie;-)  I went to Dischem instead and got some natural supplements to help me.
How do you feel about medication and how easily it is prescribed without warning?

24 comments:

  1. How frightening. I would be very upset ... but I do hope you feel better soon.

    Hugz

    ReplyDelete
  2. How horrendous for you my friend, I really hope the symptoms pass soon, sounds frightful.
    Lots of love and healing thoughts
    xxx
    a

    ReplyDelete
  3. Shame Lynette - so sorry to hear this - hope you are feeling at least a teeny bit better.

    I have learnt over the years that doctor's are not responsible & merrily prescribe any & everything - particularly if they are in cahoots with the drug reps & get samples of their drugs & other "incentives" to sell them LOL.

    I have given up reading the inserts on the drug boxes & bottles as each person is different & you need a degree just to decipher them...

    I think by law the drug company are compelled to record ANY adverse reaction & some people are more tolerant than others so it really depends on the individual.

    Generally I find drugs are disappointing & largely ineffective but I am a great evangeliser of Genpayne - the Myprodol generic - try that - I live on the stuff - daily :)

    ReplyDelete
  4. I am so sorry that you have been going through all this.
    I was concerned to see the brain zaps mentioned - I didn't even know there was a name for what I have been experiencing. Hope you get through this very soon.

    ReplyDelete
  5. I wouldn't second guess yourself and go back to the meds. I'm sure the withdrawal will wear off. I do know not to always trust google, so hopefully your doctor did have your best interest in mind.

    ReplyDelete
  6. Sadly... I need medicine for something that I have... but I don't take it as I am afraid what will happen AFTER I stop... I am sorry you are going through this... I hope you feel better soon! :):):):):):):):):):):):):):)

    ReplyDelete
  7. I am so sorry you are feeling this bad. You know we have this ongoing debate with C - not even with stopping, but just taking it. At present, after last week's relapse of the asthma after a tummy bug, we are keeping him on it. I will take the temper if he can just breathe well enough. But yes, it is always a catch 22. However, if you do find the right meds, it can work wonders and my mom who has lived with Rheumatoid arthritis and is now no worse than she was 20 years ago is proof of that.

    ReplyDelete
  8. No! That is hectic. I am horrified by that list. Am so sorry.

    I dont think I would have taken the meds either....if i had been told the risks.

    ReplyDelete
  9. Crazy huh?

    Would you have taken the meds if you'd known? No, probably not. And doctors obviously need to keep on the goodside of the medical reps. Sad but true. I remember temping for a doc for a while many years ago, and he used to pump one particular asthma med because he got kickbacks from the reps. Sad but true.

    Sory that you're feeling so crap. Climb back into bed if you can. Much love xx

    ReplyDelete
  10. That's why I try to stay clear of meds as far as possible! Sorry to hear! Hope you get it out of your system very soon!

    ReplyDelete
  11. Its awful and I hope you really are feeling better soon. I am so not a medicine taking person but trust my doctor when I need them - scarey stuff.

    ReplyDelete
  12. Wowzer that is a lot of side effects! I'm sorry you have to go through all those withdrawls. I probably wouldn't have started taking it if I new the side effects of coming off it. Crazy!
    hope that you're feeling better.

    ReplyDelete
  13. yikes that is a tad scary! I don't usually read the fineprint but I guess if I knew these things were going to happen I wouldn't take them either. I hope you feel better soon Lynette and I'm so sorry that you are going through this xx

    ReplyDelete
  14. Doctors rarely tell you the full story.
    I know you have probably tried this, but have you visited a homeopath?

    ReplyDelete
  15. This makes me so angry!
    As if the original condition is not enough to have to deal with!

    Really, there's no excuse for any doctor not fully informing you of these things -

    *deep breaths deep breaths - trying to recover my cool*

    Do you think stopping suddenly could be a reason? Sometimes it is necessary to decrease the meds over a period of time.

    Hope you get past all this soon, sweetie XX

    ReplyDelete
  16. Sjoe, you lost a lot of comments on this post Lynette - just so you know I commented yesterday and there were others that arent reflecting here!

    But you know you are in my thoughts and prayers, this was an exceptionally nasty experience. I do hope you are beginning to recover?

    ReplyDelete
  17. I hate taking any medication....another reason why I have not started MS medication...the side effects, what medication does to the body etc etc,....
    I know that one cant go cold turkey with most medication as very dangerous....so please take care,.

    ReplyDelete
  18. These are the exact symptoms I suffer when i have attempted in the past to come off my little white helpers so I have given up and will no longer attempt to ever! I have a friend here with your condition (cant spell it) and she takes loads of tablets - awful xxx hugs as always.

    ReplyDelete
  19. Well... blogger ate my comment... so I am commenting again :) I know what you mean, I am supposed to be on a medication for something... but the after effects are horrible... so I have to chose my battles! :):):):):):):):):):):):):)

    ReplyDelete
  20. Hi Lynette, how are you feeling? I hope you're doing much much better than when you posted - just came by to say hi and hope to hear you're doing A-okay a.s.a.p.

    Hugz

    ReplyDelete
  21. Ai Lynette! You know how I feel about dr's prescribing tablets willy-nilly, as if they're just smarties - and not really thinking through what the drug does to you, or may do to you once you come off them!
    I'm sorry you have to go through this.... can you not wean off slowly, so that the side effects are not so severe?

    ReplyDelete
  22. Hope you feel better soon...

    ReplyDelete
  23. Oh my goodness Lynette! Sorry for the side effects and so not right to not know this ahead of time! I hope it is getting better now! Hugs!

    ReplyDelete
  24. Good greif! That is horrible. In regards to your question. It scares the daylights out of me! When I see ads on TV for medications and then it give a long quick speal about what the side effects are I am apaled as they are often worse than the original problem. I hope you are feeling better. hugs.

    ReplyDelete

Thank you for visiting my blog...your comments are appreciated ♥